Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Hepatitis Following the Administration of Trimethobenzamide Hydrochloride

Hepatitis Following the Administration of Trimethobenzamide Hydrochloride Abstract TRIMETHOBENZAMIDE hydrochloride is a compound introduced in 1959 as an antinauseant-antiemetic. Chemically unrelated to the phenothiazines it is structurally closer to the dimethylaminoethoxy antihistamines. It is widely used prophylactically and therapeutically in nausea and vomiting induced by drugs, radiation therapy, infection, and motion sickness. Studies based on large numbers of patients treated with this compound have emphasized that no serious side effects had been encountered.1-2 Unlike the phenothiazines, trimethobenzamide hydrochloride has not been implicated as a cause of jaundice.3-4 We are presenting a report of a case of hepatitis following the use of this drug. Report of a Case A 50-year-old white female patient was admitted to the Mount Auburn Hospital on Jan 18, 1966, with a painless mass in her left breast which she noticed about one month prior to admission. By medical history she had had pleurisy in 1955 but otherwise had been well. Her References 1. Dornaus, W.: New Antiemetic "Tigan," Appl Ther 4:265-268 ( (March) ) 1962. 2. Picha, E.: Use of a New Antiemetic in Gynecological Radiation Therapy , Appl Ther 6:43-47 ( (Jan) ) 1964. 3. Shnider, B.I., and Gold, G.L.: Control of Emesis in Cancer Patients With Trimethobenzamide , Med Ann DC 30:7-10 ( (Jan) ) 1961. 4. Lorhan, P.H., and Keigh, H.E.: Was It Halothane? A Case Report , Canad Anaesth Soc J 13: 68-70 ( (Jan) ) 1966.Crossref 5. Popper, H., and Schaffner, F.: Drug-Induced Hepatic Injury , Ann Intern Med 51:1230-1247, 1959.Crossref 6. Schaffner, F.: Diagnosis of Drug-Induced Hepatic Damage , JAMA 191:466-469 ( (Feb 8) ) 1965.Crossref 7. Popper, H., et al: Drug-Induced Liver Disease , Arch Intern Med 115:128-136 ( (Feb) ) 1965.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Internal Medicine American Medical Association

Hepatitis Following the Administration of Trimethobenzamide Hydrochloride

Archives of Internal Medicine , Volume 120 (3) – Sep 1, 1967

Loading next page...
 
/lp/american-medical-association/hepatitis-following-the-administration-of-trimethobenzamide-is0BtDpBfm
Publisher
American Medical Association
Copyright
Copyright © 1967 American Medical Association. All Rights Reserved.
ISSN
0003-9926
eISSN
1538-3679
DOI
10.1001/archinte.1967.00300030113023
Publisher site
See Article on Publisher Site

Abstract

Abstract TRIMETHOBENZAMIDE hydrochloride is a compound introduced in 1959 as an antinauseant-antiemetic. Chemically unrelated to the phenothiazines it is structurally closer to the dimethylaminoethoxy antihistamines. It is widely used prophylactically and therapeutically in nausea and vomiting induced by drugs, radiation therapy, infection, and motion sickness. Studies based on large numbers of patients treated with this compound have emphasized that no serious side effects had been encountered.1-2 Unlike the phenothiazines, trimethobenzamide hydrochloride has not been implicated as a cause of jaundice.3-4 We are presenting a report of a case of hepatitis following the use of this drug. Report of a Case A 50-year-old white female patient was admitted to the Mount Auburn Hospital on Jan 18, 1966, with a painless mass in her left breast which she noticed about one month prior to admission. By medical history she had had pleurisy in 1955 but otherwise had been well. Her References 1. Dornaus, W.: New Antiemetic "Tigan," Appl Ther 4:265-268 ( (March) ) 1962. 2. Picha, E.: Use of a New Antiemetic in Gynecological Radiation Therapy , Appl Ther 6:43-47 ( (Jan) ) 1964. 3. Shnider, B.I., and Gold, G.L.: Control of Emesis in Cancer Patients With Trimethobenzamide , Med Ann DC 30:7-10 ( (Jan) ) 1961. 4. Lorhan, P.H., and Keigh, H.E.: Was It Halothane? A Case Report , Canad Anaesth Soc J 13: 68-70 ( (Jan) ) 1966.Crossref 5. Popper, H., and Schaffner, F.: Drug-Induced Hepatic Injury , Ann Intern Med 51:1230-1247, 1959.Crossref 6. Schaffner, F.: Diagnosis of Drug-Induced Hepatic Damage , JAMA 191:466-469 ( (Feb 8) ) 1965.Crossref 7. Popper, H., et al: Drug-Induced Liver Disease , Arch Intern Med 115:128-136 ( (Feb) ) 1965.Crossref

Journal

Archives of Internal MedicineAmerican Medical Association

Published: Sep 1, 1967

References